Lightning, Monroe
- When
- April 7, 11:30 PM EST
- Where
- Monroe County, Bartonsville
- Reported by
- NEWSPAPER
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
A 60-foot pine tree was blown apart on the 8th at around 12:30 AM EDT when lightning struck it. The explosion of the tree hurled two branches into a home, punching holes into the siding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A 60-foot pine tree was blown apart on the 8th at around 12:30 AM EDT when lightning struck it. The explosion of the tree hurled two branches into a home, punching holes into the siding. Inside the home, nails were pushed out of the walls. The phone box on the outside of the residence was blown off the building. No one in the home was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 7, 8:55 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 PM EDT FRI APR 7 2006 .UPDATED DISCUSSION... BY 9:30 PM, THE COLD FRONT HAD DROPPED SOUTH INTO THE POCONO REGION, WHERE SOME CONVECTION WAS RIDING EASTWARD ALONG IT. THERE WAS SOME SMALL HAIL REPORTED IN ALBRIGHTSVILLE IN CARBON COUNTY AND IN JACKSON TOWNSHIP IN MONROE COUNTY. WEVE KEPT THE MENTION OF ISOLATED TSTMS IN THE FORECAST FOR THE NEXT FEW HOURS ACROSS OUR NORTHERN COUNTIES AND IN OUR DELMARVA COUNTIES TO ACCOUNT FOR THE ACTIVITY MOVING ACROSS MARYLAND. IN BOTH CASES, THE CONVECTION SHOULD DIMINISH AS IT MOVES TO THE EAST AND INTO A SLIGHTLY MORE STABLE ENVIRONMENT. FOR THE ENTIRE REGION WE SHOULD CONTINUE TO SEE AN INCREASE IN SHOWER/RAIN ACTIVITY AS THE NIGHT PROGRESSES WITH MOISTURE STREAMING IN FROM THE WEST AND SOUTHWEST. WEVE MADE SOME MINOR ADJUSTMENTS TO THE OVERNIGHT FORECAST. THE MOST SIGNIFICANT CHANGE WAS TO RAISE TEMPS IN THE GRIDS FOR THE NEAR TERM. IN THE MARINE FORECAST, THE SMALL CRAFT ADVISORY WAS DISCONTINUED FOR DELAWARE BAY AS THE WIND HAS DIMINISHED. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT ON OUR OCEAN WATERS FOR SEAS OVERNIGHT AND FOR INCREASING WINDS ON SATURDAY. && .352 PM DISCUSSION... .SHORT TERM /TONIGHT THROUGH SUNDAY/... GENERAL SOUTHERLY FLOW ACROSS THE CWA THIS AFTERNOON WITH WINDS NOW GUSTING UP TO 30 MPH ACROSS THE SRN HALF. NE PHILLY CAME IN WITH A GUST TO 28 MPH LAST HOUR. THE LIGHT PRECIPITATION WE EXPERIENCED THIS MORNING AND EARLIER THIS AFTERNOON WAS TAKING THE FAST TRACK OFF THE COAST. AS A RULE OF THUMB, WE COMMONLY USE ABOUT A 6 HOURS TIME FRAME FROM WHEN PRECIPITATION ENTERS INTO WESTERN PA AND EXITS INTO NJ. BASED ON THE RADAR LOOP, THE INITIAL LIGHT PRECIP ENTERED AND EXITED PA IN ABOUT 3 TO 3 1/2 HOURS THANKS TO A STRONG LOW LEVEL JET. QUITE IMPRESSIVE BASED ON TEMPERATURES, WIND GUSTS, AND MSAS LIS, THE WARM FRONT IS PROBABLY CUTTING ACROSS SE PA, AND CENTRAL NJ. WITH SKIES EXPECTED TO REMAIN MOSTLY CLOUDY FURTHER NORTH, PRIOR TO THE COLD FROPA, THE WARM FRONT WILL ONLY INCH NORTH AT BEST AND MOST LIKELY NOT EVEN EXIT OUT OF OUR CWA. FURTHER SOUTH AND WEST, WE ARE STARTING TO THINGS DESTABILIZE. THE MENTION OF EVENING THUNDER WAS EXPANDED ACROSS THE CWA TO INCLUDE MORE OF EASTERN PA AND WESTERN PORTIONS OF NJ. WITH THE WIDESPREAD LIGHT RAIN OUT OF HERE, THE REST OF TODAY AND INTO THIS EVENING WILL FEATURE JUST ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS. DURING THE OVERNIGHT, ANOTHER ROUND OF WIDESPREAD ACTIVITY WILL MOVE INTO THE REGION AS A WAVE SLOWLY MOVES NORTHEAST ALONG THE COLD FRONT. THE SLOW MOVEMENT OF THIS LOW WILL CAUSE THE FRONT TO EXIT OUT OF OUR CWA LATER RATHER THAN SOONER. WHILE THE NORTHERN ZONES ARE EXPECTED TO BEGIN CLEARING TOMORROW AFTERNOON, THE SOUTH WILL STAY ENTRENCHED IN CLOUDS AND PERIODS OF RAIN. AS FOR TEMPERATURES, WEVE SIDED WITH THE GFS STAT GUIDANCE WHICH KEEPS TEMPERATURES STEADY TOMORROW COMING OFF THE MORNING LOWS. THE EXCEPTION WILL BE THE SOUTHERN ZONES WHERE THE FRONT WILL EXIT LAST. THEY WILL EXPERIENCE A TEMPERATURES DROP AS THE DAYS PROGRESSES. WINDS WILL BE IN THE 10 TO 20 MPH. NOT THE BEST OF APRIL DAYS USING THE GFS SOLUTIONS, WE COULDNT ELIMINATE THE CHANCE OF SOME SNOW MIXING WITH THE RAIN BEFORE ENDING ACROSS OUR NORTHERN ZONES. SKIES WILL CONTINUE TO CLEAR SATURDAY NIGHT AS THE FRONT ROLES OFF THE EASTERN SEABOARD. HIGH PRESSURE WILL BUILD IN ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... UNLIKE YESTERDAY WHEN A BLEND OF THE GFS AND NCEP ENSEMBLE MEAN OR JUST THE ENSEMBLE MEAN WAS USED, TODAY WE ARE PUTTING MORE WEIGHT IN THE 06Z GFS. THE 06Z/07 GFS RUN WAS MORE LIKE THE 00Z/07 ECMWF IN PUSHING MORE SHORTWAVE ENERGY ACROSS THE GREAT LAKES ON WEDNESDAY THAN THE 00Z/07 GFS RUN, AND BY THURSDAY AND FRIDAY, IT BECOMES ALMOST A DAY FASTER WITH SHORTWAVE TRAFFIC ACROSS EASTERN CANADA. IN TERMS OF SENSIBLE WEATHER, WE INTRODUCED A CHANCE OF SHOWERS ON THURSDAY FOR THE NORTHERN HALF OF THE CWA DUE TO THE SAID SHORT WAVE, OTHERWISE GRIDS ARE 20% OR LESS. && .AVIATION... MVFR/IFR CIGS/VSBYS SHOULD BEGIN TO LIFT LATER THIS EVENING FOR A WHILE NOW THAT THE INITIAL RAIN SHOT HAS ENDED AND SOME DRYING OCCURS. THERE MAY BE SOME THUNDER DURING THE EVENING HOURS, HOWEVER, THEY WILL NOT BE VERY WIDESPREAD SO HAVE ONLY INCLUDED CBS FOR NOW ALONG WITH SHOWERS. CIGS AND VSBYS WILL ONCE AGAIN COME DOWN OVERNIGHT AS THE COLD FRONT APPROACHES. THERE WILL LIKELY BE RAIN AND MIST/FOG PERSIST THROUGH THE MORNING HOURS TOMORROW AS THE FRONT MOVES THROUGH. CONDITIONS WILL START TO IMPROVE LATE IN THE FORECAST PERIOD NORTHERN TERMINALS AS DRIER AIR WORKS ITS WAY SOUTHWARD. && .MARINE... HAVE CONTINUED THE SMALL CRAFT FOR THE BAY INTO THIS EVENING. THERE ARE STILL SOME STRONG WINDS JUST ABOVE THE SURFACE AND WE ARE NOT TOTALLY CONFIDENT SOME WILL NOT MIX DOWN. WE HAVE CONTINUED THE SCA FOR THE OCEAN THROUGH SUNDAY MORNING. THERE MAY BE A PERIOD OF TIME ON SATURDAY AFTERNOON THAT SCA CONDITIONS ARE MET, HOWEVER, WE WILL LET LATER FORECASTS DECIDE ON THIS BECAUSE ITS NOT VERY CERTAIN AT THIS TIME. AFTER THE FRONT PASSES, HIGH PRESSURE WILL MOVE IN AND KEEP WINDS AND SEAS DOWN THROUGH THE MIDDLE OF NEXT WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 7 AM SUNDAY. SHORT TERM...KRUZDLO LONG TERM...KRUZDLO/HPC AVIATION...ROBERTSON/GIGI MARINE...ROBERTSON/GIGI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 429 AM EDT FRI APR 7 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-080830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 429 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Binghamton radar (KBGM), 138 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503510.